Alert archive / Pennsylvania / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Apr 18, 2015, 3:32 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 18, 2015, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2015, 3:32 AM EDT (07:32 UTC)
- In effect from
- Apr 18, 2015, 12:00 PM EDT
- Expired
- Apr 18, 2015, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202 WWUS81 KBGM 180732 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 332 AM EDT SAT APR 18 2015 NYZ009-015>018-022>025-036-037-044-045-055-056-180845- /O.CAN.KBGM.FW.A.0001.150418T1600Z-150419T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME- 332 AM EDT SAT APR 18 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR THE CENTRAL SOUTHERN TIER, WESTERN MOHAWK VALLEY, AND EASTERN FINGER LAKES REGION. THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE FIRE WEATHER WATCH. THE AREA WILL BE UNDER A MODERATE TO HIGH FIRE DANGER FOR TODAY HOWEVER STILL FALLS JUST SHORT OF RED FLAG WARNING CRITERIA DUE TO RECENT RAINFALL. $$ NYZ046-057-062-PAZ038>040-043-044-047-048-072-181545- /O.UPG.KBGM.FW.A.0001.150418T1600Z-150419T0000Z/ /O.NEW.KBGM.FW.W.0001.150418T1600Z-150419T0000Z/ OTSEGO-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 332 AM EDT SAT APR 18 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING DUE TO HIGH FIRE DANGER FOR SULLIVAN, DELAWARE, AND OTSEGO COUNTIES IN NEW YORK AND NORTHEAST PENNSYLVANIA... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING DUE TO A HIGH FIRE DANGER...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 038 BRADFORD...FIRE WEATHER ZONE 039 SUSQUEHANNA...FIRE WEATHER ZONE 040 NORTHERN WAYNE... FIRE WEATHER ZONE 043 WYOMING...FIRE WEATHER ZONE 044 LACKAWANNA...FIRE WEATHER ZONE 046 OTSEGO...FIRE WEATHER ZONE 047 LUZERNE...FIRE WEATHER ZONE 048 PIKE...FIRE WEATHER ZONE 057 DELAWARE...FIRE WEATHER ZONE 062 SULLIVAN AND FIRE WEATHER ZONE 072 SOUTHERN WAYNE. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...MIDDAY TODAY THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * TEMPERATURES...IN THE UPPER 60S. * LIGHTNING...THUNDERSTORMS ARE NOT EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
115 WWUS81 KBGM 181522 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1122 AM EDT SAT APR 18 2015 NYZ046-057-062-PAZ038>040-043-044-047-048-072-190000- /O.CON.KBGM.FW.W.0001.150418T1600Z-150419T0000Z/ OTSEGO-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1122 AM EDT SAT APR 18 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR SULLIVAN...DELAWARE...AND OTSEGO COUNTIES IN NEW YORK AND NORTHEAST PENNSYLVANIA... * AFFECTED AREA...FIRE WEATHER ZONE 038 BRADFORD...FIRE WEATHER ZONE 039 SUSQUEHANNA...FIRE WEATHER ZONE 040 NORTHERN WAYNE... FIRE WEATHER ZONE 043 WYOMING...FIRE WEATHER ZONE 044 LACKAWANNA...FIRE WEATHER ZONE 046 OTSEGO...FIRE WEATHER ZONE 047 LUZERNE...FIRE WEATHER ZONE 048 PIKE...FIRE WEATHER ZONE 057 DELAWARE...FIRE WEATHER ZONE 062 SULLIVAN AND FIRE WEATHER ZONE 072 SOUTHERN WAYNE. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...MIDDAY TODAY THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * TEMPERATURES...IN THE UPPER 60S. * LIGHTNING...THUNDERSTORMS ARE NOT EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HEDEN
001 WWUS81 KBGM 190003 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 803 PM EDT SAT APR 18 2015 NYZ046-057-062-PAZ038>040-043-044-047-048-072-190115- /O.EXP.KBGM.FW.W.0001.000000T0000Z-150419T0000Z/ OTSEGO-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 803 PM EDT SAT APR 18 2015 ...RED FLAG WARNING HAS EXPIRED FOR NORTHEAST PENNSYLVANIA...AND THE CATSKILLS OF NEW YORK... WINDS HAVE BEGUN TO SUBSIDE...AND RELATIVE HUMIDITY VALUES WILL RISE FOR THE REMAINDER OF THE EVENING...SO THE RED FLAG WARNING HAS EXPIRED AS SCHEDULED AT 8 PM EDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 18, 1:45 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 18, 1:45 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
145 AM EDT SAT APR 18 2015
.SYNOPSIS...
A COLD FRONT WILL PASS ACROSS THE REGION SATURDAY WITH GUSTY
WINDS, BUT NO PRECIPITATION IS EXPECTED WITH THIS FRONT. HIGH
PRESSURE AND COOLER WEATHER WILL FOLLOW FOR SUNDAY. A LARGE STORM
SYSTEM WILL MOVE EAST ON SUNDAY NIGHT AND BRING THE NEXT CHANCE
FOR A SIGNIFICANT RAINFALL FOR EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
815 PM UPDATE...
DRIER AIR HAS OVERTAKEN THE FA, CLEARING OUT SKIES AND ENDING ANY
THREAT FOR DIURNAL CONVECTION. MADE SOME MINOR CHANGES TO THE
TEMPERATURES OVERNIGHT, MAINLY TO BRING NUMBERS DOWN A BIT TO
ACCOUNT FOR DRY AIR MASS AND CLEAR SKIES. IF FOG FORMS, BELIEVE
THE BEST CHANCE WILL BE IN THE RIVER VALLEYS NEAR SUNRISE.
4 PM UPDATE...
RADAR SHOWS LITTLE IN THE WAY OF ANY CONVECTIVE ACTIVITY FORMING A
AS A WEAK FRONT PUSHES SE ACRS CENTRAL NY. THIS FRONT WAS BEING
PUSHED ALONG BY AN UPPER LEVEL WAVE OVER THE EASTERN LAKES AT THIS
TIME. I HAVE LOWERED POPS TO BELOW SLGHT CHC IN NC NY AND HAVE
SLGHT CHC IN SC NY TO CHC IN NE PA PEAKING ARND 21Z AT THIS POINT.
SPC MESOANALYSIS PAGE SHOWS SOME MIXED LAYER CAPE IN SC PA WITH
CIN OVER NE PA. VISIBLE SATELLITE IMAGERY IS SHOWING MORE BREAKS
FORMING IN THE OVERCAST IN NE PA AND THIS SHUD CONTINUE AS THE
MAXIMUM DAY-TIME HEATING PEAKS ARND 20-21Z. MIXED LAYER CAPES
LIKELY WILL CREEP UP BETWEEN 100 AND 200 J/KG IN NE PA. WITH SOME
FORCING I CAN STILL SEE A FEW SHRA POPPING UP ESP OVER THE HIGHER
TERRAIN IN NE PA. I WILL LIKELY LOWER POPS A BIT MORE EVEN IN NE
PA AS PER LATEST LACK OF ACVTY.
FOR TONIGHT...SMALL RIDGE OF HIGH PRESSURE BUILDS OVER PA/SRN NY
SO WITH LL DRY ADVECTION SKIES SHUD CLR OVERNGT. WINDS WILL BE
LIGHT. THIS COMBINED WITH DRY ADVECTION SHUD PRECLUDE ANY
SIGNIFICANT FOG FORMATION. WE STILL HAVE PATCHY FOG IN OUR DEEPER
VALLEYS AS MODEL SOUNDINGS CONTINUE TO SHOW SOME VERY LOW-LEVEL
MOISTURE HANGING ON.
FOR SATURDAY A MORE VIGOUROUS SHORT WAVE AND COLD FRONT TRACKS E
ACRS SRN CANADA. THIS WAVE WAS SEEN PRESENTLY OVER SC CANADA AT
THIS TIME. THERE IS A STRONG UPPER LEVEL JET WITH THIS WAVE AND C
NY AND NE PA WILL BE IN THE RIGHT FRONT QUAD OF THIS JET WHICH IS
SUBSIDENT BY NATURE. THIS SHUD PRECLUDE ANY PRECIP SAT IN OUR
FORECAST AREA. YOU CAN SEE IN THE MODEL SOUNDINGS THAT OUR
SOUNDING POINTS ALL HAVE A CAPPING INVERSION ABV THE MIXED LAYER.
SO WE SHUD SEE SOME SCT CUMULUS CLOUDS FORM THAT WILL BE CAPPED
OFF ARND 7-8 THOUSAND FEET. THE CUMULUS WILL BE MORE PREVALENT
FARTHER N AND E CLOSER TO THE JET AXIS BUT EVEN IN THESE AREAS IT
LOOKS LIKE THERE STILL WILL BE A CAPPING INVERSION.
AS A RESULT...MOST MODELS ARE DRY IN OUR FORECAST AREA THRU SAT
AFTERNOON AS FRNT PASSES BY. THE 12Z NAM...GFS...WRF NMM...WRF
ARW...RGEM...HI RES CANADIAN AND THE UKMET ALL ARE DRY IN OUR AREA
SAT. ONLY THE 12Z EURO HAS SOME LIGHT QPF SAT LATE MORNING IN OUR
FAR NRN COUNTIES. SINCE WE STILL HAVE NO PRECIP IN GRIDS WILL
FOLLOW ALONG WITH MODEL CONSENSUS AND KEEP A DRY FORECAST FOR
SATURDAY.
MODEL SOUNDING DATA FOR NE PA AND C NY FOR NAM AND GFS SHOW A DEEP
MIXED LAYER SAT PM WITH THE BOUNDARY LAYER GROWING TO CLOSE TO
800MB OR 6-7 KFT AGL. WINDS WILL INCREASE AFTER FROPA WHICH
OCCURS IN C NY AND NE PA BY MID MORNING TO NOON. AFTER THIS FRONT
I SEE GUSTY WINDS POTENTIALLY TO 30-35 MPH IN NY AND AT LEAST
25-30 MPH IN PA. THIS WILL LEAD TO THE POTENTIAL FOR RED FLAG
CONDITIONS SATURDAY. WE WILL HAVE A FULL FIRE DISCUSSION AND WILL
BE ISSUING A FIRE WEATHER WATCH SOON FOR SATURDAY FOR ALL OF OUR
FORECAST AREA
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...
LARGE UPPER LEVEL LOW OVER THE SOUTHWEST U.S WILL EJECT EASTWARD
SUNDAY AND MOVE EAST SUNDAY NIGHT. AS THIS SYSTEM MOVES EAST THE
LOW LEVEL WINDS RESPOND BY TURNING SERLY WHICH WILL ADVECT
SIGNIFICANT AMOUNTS OF LOW-LEVEL MOISTURE NORTHWARD. THE NAM AND
GFS 850 MB WINDS ARE BOTH SERLY LATE SUNDAY NGT AND EARLY MONDAY
ON THE ORDER OF 60 KNOTS OR SO. THIS OCCURS IN THE PRESENCE OF
LIFTING ASSOCIATED WITH SIGNIFICANT UPPER LEVEL PV ADVTN AS THE
UPPER LEVEL TROUGH MOVES EASTWARD. THIS WILL SUPPORT A SLUG OF
RAIN TO COME THROUGH OUR REGION SUNDAY NGT AND EARLY MONDAY WITH
MORE LINGERING SHOWERS EXPECTED LATER MONDAY AS ANOTHER FRONT
APPROACHES FOR MONDAY NGT. TIME RAINFALL INTO OUR AREA SUNDAY NGT
WITH ON AND OFF SHOWERS LASTING THRU MONDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
2 AM UPDATE...
LITTLE CHANGE. UPDATED WITH LATEST WPC GUIDANCE. COOL DAMP PERIOD.
COLD ENOUGH FOR SNOW ESPECIALLY LATE AT NIGHT. TOO EARLY TO SAY IF
IT WILL ACCUMULATE. MODELS STILL SIMILAR.
PREVIOUS DISCUSSION...
MEDIUM RANGE MODELS ARE IN EXCELLENT AGREEMENT THROUGH THIS PERIOD
SHOWING A LARGE UPPER LEVEL LOW OVER SOUTHERN ONTARIO WHICH WILL
SLOWLY MOVE TO NORTHERN NEW ENGLAND BY LATE IN THE PERIOD.
THIS FEATURE WILL MAKE FOR AN UNSETTLED PERIOD WITH SHOWERS AND
COOLER THAN NORMAL TEMPERATURES. THE BEST CHANCE FOR SHOWERS WILL
BE MONDAY NIGHT WHEN A SFC OCCLUSION IS FORECAST TO CROSS THE
AREA. FOR THE REMAINDER OF THE PERIOD SHOWERS ARE EXPECTED TO BE
MOST WIDESPREAD DURING THE DAY DUE TO THE UPPER LEVEL COOL POOL
AND DIURNAL INSTABILITY. WED NIGHT/THURSDAY NIGHT BOUNDARY LAYER
WILL COOL ENOUGH FOR A RAIN/SNOW SHOWER MIX.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
130 AM UPDATE...
A DRY COLD FRONT MOVING SOUTH INTO AREA FOR MIDDAY TODAY. EARLY
THIS MORNING CLEAR SKIES AND LIGHT TO CALM WINDS. IFR VALLEY FOG
AT NON TAF SITES ALREADY. THINK RME/ITH/ELM WILL FALL TO MVFR VSBY
VALLEY FOG 8 TO 11Z. WITH WINDS INCREASING AROUND 12Z TO 5 TO 10
KTS FROM THE SW TO W FOG WILL MIX OUT QUICKLY.
LATE MORNING INTO EVENING WINDS INCREASE TO 15 KTS WITH GUSTS TO
25 KTS. WINDS SHIFT FROM WEST TO NORTH. AROUND 00Z WINDS DROP TO
10 KTS THEN BECOME LIGHT BY 03Z.
MOISTURE FOR SOME SCATTERED CUMULUS TODAY WITH HEATING. IF SKIES
BECOME BROKEN CEILINGS WILL BE VFR. TONIGHT SKIES CLEAR AGAIN.
.OUTLOOK...
TONIGHT THRU SUN...VFR.
SUN NGT-WED...RESTRICTIONS IN -RA...ESPECIALLY SUN NGT TO MON
NGT.
&&
.FIRE WEATHER...
FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF NORTHEAST
PENNSYLVANIA AND CENTRAL NEW YORK SATURDAY AFTERNOON AND EARLY
EVENING. FINE FUELS ARE EXPECTED TO BE DRY ENOUGH IN BOTH NEW YORK
AND PENNSYLVANIA FOR THE RAPID SPREAD OF FIRE. RELATIVE
HUMIDITIES WILL DROP BELOW 30 PERCENT SATURDAY AFTERNOON AND EARLY
EVENING AS WIND GUSTS BETWEEN 25 MPH AND 35 MPH FROM THE NORTHWEST.
THIS WILL LEAD TO THE POTENTIAL FOR RAPID SPREAD OF ANY OUTDOOR
FIRES. CONDITIONS WILL IMPROVE AFTER SUNSET SATURDAY AS WINDS DIE
DOWN AND RELATIVE HUMIDITIES INCREASE ABOVE 30 PERCENT. RED FLAG
WARNING LIKELY WILL BE NEEDED FOR SATURDAY AFTERNOON AND EVENING.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR PAZ038>040-043-044-047-048-072.
NY...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR NYZ009-015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...DJN
NEAR TERM...DJN/DJP
SHORT TERM...DJN
LONG TERM...RRM/TAC
AVIATION...TAC
FIRE WEATHER...Hazardous weather outlook, Apr 17, 3:25 PM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 325 PM EDT FRI APR 17 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-181930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 325 PM EDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DJN
Nearby
Red Flag Warnings in Pennsylvania, 2015Red Flag Warnings in New York, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.